MAUDE Adverse Event Report: CARDINAL HEALTH SAFETY NEEDLE 25 G X 1"; SYRINGE, PISTON

CARDINAL HEALTH SAFETY NEEDLE 25 G X 1"; SYRINGE, PISTON
Model Number 8881850510
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
As reported by ecri, an anonymous ecri member reported that there was staff member needle stick injury with a used needle due to the safety does not engage all the way, so the tip of the needle is still exposed.It will click making you think it's locked and fully over the needle when it isn't.It is also extremely flimsy.The needle feels as if the safety is fully engaged but a small part of the needle remains unsheathed.They also noticed if the safety is pushed further to attempt to engage more, the needle begins to bend.Additional information received on (b)(6) 2023 stated that no first aid interventions needed, hand wash only.Labs were ordered.Blood/body fluid exposure (bbfe protocol) included rapid hiv-1, hiv-2, hep b and hep c and all resulted negative.
 
Additional Manufacturer Narrative
Samples were not received for the investigation.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Based on the information available to us, we were unable to confirm the event.In the meantime, all information received will be used for further tracking and trending purposes.

Brand Name
SAFETY NEEDLE 25 G X 1"
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18097439
Report Number1017768-2023-01104
Device Sequence Number12728552
Product Code FMF
UDI-Device Identifier10192253024746
UDI-Public10192253024746
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881850510
Device Catalogue Number8881850510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown